Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 12, NWS Lake Charles, LA

March 24, 201310 parishes in Louisiana; 4 counties in Texas

NWS Lake Charles, LA issued this wind advisory at Mar 24, 2013, 4:17 AM CDT for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 24, 2013, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2013, 4:17 AM CDT (09:17 UTC)
In effect from
Mar 24, 2013, 10:00 AM CDT
Expired
Mar 24, 2013, 9:00 PM CDT
In force
11 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

475 
WWUS74 KLCH 240917
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT SUN MAR 24 2013

...STRONG NORTHERLY WINDS TO DEVELOP LATER THIS MORNING...
...DENSE FOG ADVISORY HAS BEEN CANCELLED...

.A COLD FRONT WILL CROSS THE AREA THROUGH THE MORNING HOURS TODAY...
WITH STRONG NORTHERLY WINDS EXPECTED TO DEVELOP IN ITS WAKE. WIND
SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THE AFTERNOON...WITH
GUSTS FREQUENTLY APPROACHING 30 MPH. THESE STRONG WINDS WILL BEGIN
TO SUBSIDE BY SUNSET. MEANWHILE AS NORTHERLY FLOW CONTINUES
OVERSPREADING THE REGION THIS MORNING...THE EXPECTED SEA FOG HAS
BEEN KEPT TO JUST THE NEAR SHORE COASTAL WATERS. THUS THE DENSE
FOG ADVISORY WHICH HAD BEEN IN EFFECT FOR THE SOUTHERN HALF OF THE
AREA HAS BEEN CANCELLED.

LAZ041>045-052>055-074-241530-
/O.CAN.KLCH.FG.Y.0014.000000T0000Z-130324T1200Z/
/O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-EAST CAMERON-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...JENNINGS...
WELSH...LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...
LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...
KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER
417 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. 

* TIMING...LATE MORNING THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30
  MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ073-TXZ215-241530-
/O.EXP.KLCH.FG.Y.0014.000000T0000Z-130324T0900Z/
/O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/
WEST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...HACKBERRY...HOLLY BEACH...BEAUMONT...
PORT ARTHUR
417 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...
...DENSE FOG ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...LATE MORNING THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30
  MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

LAZ027>033-TXZ180-201-216-259>262-241530-
/O.NEW.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-
SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...
NEWTON...BUNA...DEWEYVILLE
417 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...LATE MORNING THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30
  MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND.
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

25
3 follow-up statements
234 
WWUS74 KLCH 241458
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CDT SUN MAR 24 2013

...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TODAY...

.STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE IN THE
WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS MORNING.
WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THIS AFTERNOON...WITH
GUSTS FREQUENTLY APPROACHING 30 MPH. THESE STRONG WINDS WILL BEGIN
TO SUBSIDE BY SUNSET.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
242300-
/O.CON.KLCH.WI.Y.0012.130324T1500Z-130325T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
958 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...LATE MORNING THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 
  MPH. 

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
986 
WWUS74 KLCH 242021
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
321 PM CDT SUN MAR 24 2013

...STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TODAY...

.STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED TO CONTINUE IN THE
WAKE OF A COLD FRONT THAT MOVED THROUGH THE AREA EARLY THIS
MORNING. WIND SPEEDS OF 20 TO 25 MPH WILL BE COMMON BY THIS
AFTERNOON...WITH GUSTS FREQUENTLY APPROACHING 30 MPH. THESE
STRONG WINDS WILL BEGIN TO SUBSIDE BY SUNSET.

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
250000-
/O.CON.KLCH.WI.Y.0012.000000T0000Z-130325T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...
BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
321 PM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...LATE MORNING THROUGH THE AFTERNOON.

* WINDS...NORTHWEST WINDS 20 TO 25 MPH. FREQUENT GUSTS NEAR 30 
  MPH. 

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
838 
WWUS74 KLCH 250002
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
702 PM CDT SUN MAR 24 2013

...STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH THIS EVENING...

.STRONG AND GUSTY NORTHWEST WINDS WILL DIMINISH A BIT THIS EVENING. WIND
SPEEDS AROUND 20 MPH WILL CONTINUE ACROSS PORTIONS OF ACADIANA
THROUGH THE NEXT FEW HOURS. 

LAZ027>032-041-042-073-074-TXZ180-201-215-216-259>262-250115-
/O.EXP.KLCH.WI.Y.0012.000000T0000Z-130325T0000Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-CALCASIEU-
JEFFERSON DAVIS-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
LAKE CHARLES...SULPHUR...JENNINGS...WELSH...LAKE ARTHUR...
HACKBERRY...HOLLY BEACH...CAMERON...GRAND CHENIER...WOODVILLE...
COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR...
ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON...
BUNA...DEWEYVILLE
702 PM CDT SUN MAR 24 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

SUSTAINED WINDS WILL DIMINISH TO 10 TO 15 MPH THIS EVENING.

$$

LAZ033-043>045-052>055-250200-
/O.EXT.KLCH.WI.Y.0012.000000T0000Z-130325T0200Z/
ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ABBEVILLE...KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...
PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE
702 PM CDT SUN MAR 24 2013

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* TIMING...THROUGH MID-EVENING.

* WINDS...NORTHWEST WINDS AROUND 20 MPH WITH OCCASIONAL GUSTS 25
  TO 30 MPH.

* IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. 
  SOME HIGH PROFILE VEHICLES WILL BE DIFFICULT TO MANEUVER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 23, 11:03 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Mar 23, 11:03 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1103 PM CDT SAT MAR 23 2013

.UPDATE...
STRONGEST CONVECTION WITH NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
BEEN OCCURRING MAINLY NORTH TO NORTHEAST OF THE AREA...BUT A SMALL
BAND OF SHOWERS WITH AN ISOLATED THUNDERSTORM OR TWO EXTENDS
SOUTHWEST INTO AVOYELLES...EVANGELINE AND SAINT LANDRY PARISHES.
OTHERWISE...THINGS HAVE REMAINED FAIRLY QUIET WEATHERWISE ACRS THE
AREA TODAY WITH MAINLY SOME LIGHT SPRINKLES EARLIER. WEAK
QUASI-STATIONARY BOUNDARY STILL STRETCHES ACRS THE AREA...WITH THE
MAIN COLD FRONT TO THE WEST ACRS TX.

LATEST FCST SOUNDINGS AND NAM/SREF GUIDANCE SHOW THE POSSIBILITY
OF DENSE FOG HANGING ON PAST 06Z...ESPECIALLY ACRS THE LA ZONES.
SO MAIN UPDATE THIS EVENING WAS TO EXTEND THE DENSE FOG ADVISORY
INLAND ONE TIER OF PARISHES TO INCLUDE THE I-10 CORRIDOR...AND
ALSO EXTEND IN TIME THROUGH 09Z FOR SE TX AND 12Z FOR LA. ALSO
EXTENDED THE MARINE DENSE FOG ADVISORY IN TIME...WITH END TIMES
FOR COASTAL WATERS ZONES REFLECTING THEIR ADJACENT LAND ZONES.

ALSO ADJUSTED POPS FOR THIS EVENING AND OVERNIGHT...LOWERING
CHANCES THIS EVENING BUT KEEPING AT LEAST A SLT CHC FOR INLAND
AREAS OVERNIGHT AS WEAK ENERGY ALOFT ASSOCIATED WITH THE
MID/UPPER TROF AND SFC COLD FRONT TRAVEL OVER THE AREA. DRIER AIR
WILL MOVE IN SUNDAY MORNING BEHIND THE COLD FRONT...BRINGING AN
END TO THE FOG/SHOWERS AND USHERING IN COOLER TEMPERATURES. 24

&&

.PREV DISCUSSION... /ISSUED 615 PM CDT SAT MAR 23 2013/

AVIATION...
A LEESIDE LOW IS FOUND ACROSS NORTH CENTRAL TEXAS THIS EVENING. A
FRONT SPOKES GULFWARD FROM THE LOW...DOWN-SWINGING AS A COLD FRONT
THROUGH SOUTH TEXAS...BEFORE UP-SWINGING AS A WARM FRONT ACROSS
THE UPPER TEXAS AND LOUISIANA COASTLINE.

TRAVELING PACIFIC SHORTWAVES CONTINUE TO TRANSPORT DRIER AIR INTO
THE WESTERN UPPER GULF COAST STATES. THIS DRY-AIR INTRUSION IS
TRAPPING WARM-FRONTAL MOISTURE NEAR THE SURFACE. IFR CEILINGS
WILL PERSIST TONIGHT...SPREADING NORTHWARD WITH THE WARM FRONT.

THE LEESIDE LOW WILL MERGE WITH AN EVOLVING OKLAHOMA LOW (IE
CYCLOGENESIS JUST SOUTH OF TULSA) JUST BEFORE MIDNIGHT. THE
MERGED LOW PRESSURE SYSTEM WILL DEEPEN WHILE TRAVELING ALONG THE
MISSOURI-ARKANSAS BORDER DURING THE MORNING HOURS ON SUNDAY...
PULLING A STRONG COLD FRONT THROUGH THE FORECAST AREA. 21

PREV DISCUSSION... /ISSUED 441 PM CDT SAT MAR 23 2013/

DISCUSSION...A VIGOROUS SHORTWAVE CURRENTLY OVER THE CENTRAL
PLAINS WILL CONTINUE TO ADVANCE EAST SWINGING A STRONG COLD FRONT
ACROSS THE FORECAST AREA SUNDAY MORNING. DRIER AIR ALOFT
OVERRUNNING THE BOUNDARY WILL BRING A RAPID DECREASE IN ANY RAIN
CHANCE OVER THE FORECAST AREA PRIOR TO THE FRONTS PASSAGE.

HAVE SEEN VERY LIMITED RAINS THUS FAR TODAY...BUT WILL BE MAINTAINING
CHANCE FOR SOME CONVECTIVE DEVELOPMENT THROUGH THE OVERNIGHT
HOURS. WIDESPREAD SEA FOG HAS DEVELOPED OVER THE NEAR COASTAL
WATERS...AND HAVE ISSUED A DENSE FOG ADVISORY ACCORDINGLY.
ADDITIONALLY HAVE ISSUED A SIMILAR ADVISORY INLAND ALONG THE COAST FOR
THE EVENING HOURS. BOTH MAY NEED TO BE EXTENDED FURTHER IN
TIME...AND POSSIBLY FURTHER NORTH INLAND...BUT WITH FLOW BECOMING
MORE SOUTHWEST AND WEST...SEEMED REASONABLE TO END BOTH AT 06Z.

COLD 1030 MB HIGH WILL FOLLOW SUNDAYS FRONTAL PASSAGE WITH STRONG
COLD AIR ADVECTION SETTING UP. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE COASTAL WATERS...AND ANTICIPATING AN INLAND WIND ADVISORY
WILL BE REQUIRED. OTHERWISE WILL SEE A RETURN OF CONSIDERABLE
SUNSHINE AFTER A RATHER WARM BUT DISMAL SATURDAY.

WARM DAYS AND COLD NIGHTS CAN THEN EXPECTED FOR THE FIRST HALF OF
THE NEW WEEK WITH ZERO CHANCE FOR RAINS AS A NORTHERLY FLOW IS
MAINTAINED IN THE LOW LEVELS AS WELL AS A DRY WEST TO NORTHWEST
FLOW ALOFT. RETURN FLOW SETS UP LATER IN THE WEEK WITH MUCH WARMER
TEMPERATURES AND BRINGING LOW END RAIN CHANCES.

MARINE...A WARM AND MOIST SOUTHERLY FLOW OVER THE COOLER SHELF WATERS OF
THE NEAR COASTAL WATERS WILL MAINTAIN AREAS OF DENSE FOG OVER THE
NEAR COASTAL WATERS AND ADJACENT LAKES AND BAYS THIS EVENING. A
STRONG COLD FRONT ADVANCING ACROSS THE NORTHWEST GULF SUNDAY
MORNING WILL BE FOLLOWED BY RAPIDLY INCREASING NORTHERLY WINDS AND
BUILDING SEAS.

23

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  58  65  38  59 /  20  10   0   0
KBPT  57  66  40  61 /  10  10   0   0
KAEX  55  62  35  58 /  30  10   0   0
KLFT  61  67  39  59 /  30  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...DENSE FOG ADVISORY UNTIL 7 AM CDT SUNDAY FOR EAST CAMERON-IBERIA-
     LOWER ST. MARTIN-ST. MARY-VERMILION.

     DENSE FOG ADVISORY UNTIL 4 AM CDT SUNDAY FOR WEST CAMERON.

     DENSE FOG ADVISORY UNTIL 7 AM CDT SUNDAY FOR ACADIA-CALCASIEU-
     JEFFERSON DAVIS-LAFAYETTE-UPPER ST. MARTIN.

TX...DENSE FOG ADVISORY UNTIL 4 AM CDT SUNDAY FOR JEFFERSON.

GM...SMALL CRAFT ADVISORY FROM 10 AM SUNDAY TO 7 AM CDT MONDAY FOR
     COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA OUT 20 NM-WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM CDT MONDAY FOR
     COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
     COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20
     NM-WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO
     60 NM-WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR CALCASIEU
     LAKE-SABINE LAKE-VERMILION BAY.

&&
Hazardous weather outlook, Mar 23, 5:40 AM CDT, 22 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
540 AM CDT SAT MAR 23 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
540 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A WEAK
SURFACE FRONTAL BOUNDARY INTERACTS WITH A VERY WARM AND MOIST
AIRMASS IN PLACE ACROSS THE REGION. FORECAST SOUNDINGS INDICATE
CONDITIONS ARE IN PLACE FOR A FEW SEVERE STORMS TO DEVELOP...
MAINLY THIS AFTERNOON WITH MAXIMUM HEATING...PRIMARILY ACROSS
SOUTHWESTERN LOUISIANA NORTH OF INTERSTATE 10. THE MAIN THREAT
FROM THESE STORMS APPEARS TO BE LARGE HAIL AND POSSIBLY DAMAGING
WIND GUSTS. THE SHOWERS AND STORMS WILL MOVE OUT OF THE AREA
THIS EVENING...AHEAD OF A STRONG COLD FRONT WHICH WILL SWEEP
ACROSS THE REGION LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MUCH DRIER AND COOLER CONDITIONS ARE EXPECTED BEHIND THE COLD
FRONT FOR THE EARLY PART OF THE COMING WEEK. WINDY CONDITIONS ARE
ALSO EXPECTED FOR MONDAY. TEMPERATURES WILL BEGIN TO MODERATE BY
MID-WEEK AS HIGH PRESSURE BUILDS EAST OF THE AREA AND SOUTHERLY
WINDS RETURN. SMALL RAIN CHANCES RETURN TO THE FORECAST LATE IN
THE WEEK THANKS TO INCREASING MOISTURE OFF THE GULF.

.SPOTTER INFORMATION STATEMENT...
DESPITE THE CHANCE FOR SEVERE WEATHER...SPOTTER ACTIVATION IS NOT
EXPECTED TO BE NEEDED THROUGH TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-241100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
540 AM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
LIGHT SOUTHEASTERLY FLOW WILL SHIFT TO A MORE WESTERLY DIRECTION
TONIGHT AS A WEAK FRONTAL BOUNDARY CROSSES THE COASTAL WATERS.
WINDS WILL THEN TURN TO THE NORTHWEST AND STRENGTHEN LATE TONIGHT
WEST OF CAMERON AS A STRONG COLD FRONT MOVES INTO THE NORTHWEST
GULF. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY FOR THESE
WATERS PRIOR TO SUNRISE SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STRONG OFFSHORE FLOW WILL SPREAD OVER THE REMAINDER OF THE WATERS
SUNDAY MORNING...WITH SMALL CRAFT ADVISORY CONDITIONS LIKELY TO
LINGER INTO MONDAY BEFORE DIMINISHING. WINDS WILL GRADUALLY SHIFT
TO THE EAST THEN SOUTHEAST BY MID-WEEK AS HIGH PRESSURE BUILDS
PAST THE WESTERN GULF.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

25

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.